MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; POSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; POSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 71932637
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported revision surgery was performed due to disassociation of the patella component.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.Only the patella was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage/ deformation from implantation.The device also had cement stuck in the cavity between the posts.The device was manufactured in 2018.The medical investigation concluded that, without the requested clinical information, a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-evaluated.A dimensional inspection was attempted but the device was too damaged from implantation to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include abnormal loading or improper sizing.The need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GEN II 7.5MM RESUR PAT 35MM
Common Device Name
POSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9559444
Report Number1020279-2020-00154
Device Sequence Number2238046
Product Code JWH
UDI-Device Identifier00885556057117
UDI-Public00885556057117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71932637
Device Catalogue Number71932637
Device Lot Number18MM14062
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART # 74022126PART # 74027261PART # 74022225; PART # 74022126PART # 74027261PART # 74022225
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR